An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

HELP!!! tapering off methadone

Discussion in 'Share Your Story Here' started by Mommyrox, Aug 12, 2018.

  1. Mommyrox

    Mommyrox Member

    Hi,
    1st let me say im nervous as hell I've never posted on any type of forum b4 ...... My story--- I've been on a methadone clinic for the last 14yrs. My dose has never been over 90mgs........ I will say IT SAVED MY LIFE!!!!!!! Im now at a point where im done. So current dose is 22mgs. & im decreasing 2mgs every 16 days... Im scared shitless of the withdrawals and im hoping to get advice here on what I should take to help alleviate symptoms. Im starting with the excessive yawning- sneezing nonstop- watery eyes ....... Those are so far all tolerable. Any & all POSITIVE suggestions welcomed. Thanx for reading
  2. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @Mommyrox hey there! thanks for reaching out! glad you're trying to get off methadone... i'm not that familiar with this, so can't really give great advice... i do think working with a dr. to wean yourself off is a good idea.

    others will share their tips i'm sure...but super glad you're here!
    deanokat likes this.
  3. True concern

    True concern Community Champion

    Ok first I will say im not a Dr I speak from personal experience alone.Congratulations on your dedication to get your life back,im proud of you and you should be proud of you as well.So if your now dropping 2mg every 16 day's your "Physical" withdrawal symptoms should be minimal, however the physiological issue's, at least from my experience are the worst but it depends on what kind of family and or friend support you have after.If you have a good support network that will help a lot,I got sober after I lost everything, the material thing's honestly I could care less about as I can always replace any of them however I waited to long and only have support from people on this site.I am grateful for this community for sure but I am starting to understand that a person need's human interaction to heal properly and I have 6 1/2 month's sober, minus the meds prescribed by my Dr as I wait on knee surgery. So if you have great support you will have an easier time so just incase you don't I recommend find an NA group now as you taper so you have positive people in your journey. Stay Strong and God Bless
  4. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Mommyrox... I'm assuming you're getting your methadone from a clinic? If so, can't they advise you on how to best wean off of it with minimal withdrawals? Just a thought. I don't know anything about tapering off of methadone, so I would suggest you talk to someone at the clinic or a doctor about it.
    True concern likes this.
  5. Mommyrox

    Mommyrox Member

    I am working with the clinic to taper correctly---- working with the Dr from clinic doesn't make withdrawals any easier. Maybe I should have asked for recommended supplements/vitamins. I've heard magnesium-- I'm getting the CBD oli for pain also getting KRATEM delivered. Clinic Dr is trying to push vivotrol or suboxen which I do not want either option.
    Thanks for the response it's appreciated
  6. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @Mommyrox hey there. i've heard varying things about kratom.... some say it's helped them, and others simply went from being addicted from their drug of choice to kratom....

    i do hope that you can effectively detox and come off them for good!!!

    thanks for the update.
  7. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    Be careful with the kratom, @Mommyrox. Like @Dominica, I've heard mixed things about it. Yes, it helps a lot of people. But a lot of people became addicted to it and had trouble getting off of it.

    I'm super glad you're working with the clinic to taper off correctly. I'm sending you lots of positive, healing energy.

    Keep us updated, okay?
  8. Mommyrox

    Mommyrox Member

    Thank you. @Dominica.... And thank you @deanokat........ I will definitely 100% do deeper research.... I will post any & all progress-- or struggles..... Can't lie im getting more nervous with the withdrawals... BUT WILL NOT EVER GIVE UP & WOULD NEVER PICK UP HEROIN AGAIN.......
    I appreciate all feedback -- funny how total strangers can make me feel better---
    deanokat and Dominica like this.
  9. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @Mommyrox we definitely want the BEST for you!!! b/c that's what you deserve!!

    glad you're not ever going to give up! it does take persistence.... :) you're doing this!!
  10. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Mommyrox... That's what we're here for! Keep doing the next right thing!

    Sending you love, light, hope, and encouragement this morning! :)